MAUDE Adverse Event Report: WICKIMED INTEGRATED SMOKE EVACUATION PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED INTEGRATED SMOKE EVACUATION PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ORVPLP02
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet returned.
 
Event or Problem Description
The customer reported that the device, orvplp02, integrated smoke evacuation pencil, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿the console showed power being given out.And orvac activated automatically.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one (b)(6) in unoriginal packaging.Lot number was not verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the esu system 7550 ((b)(6)), the device functioned as intended.A device history record review was requested from the manufacturer and no indication of abnormalities was communicated.A 2 year lot history review shows a total of(b)(4) for this lot number and failure mode however, none are confirmed.A two-year review of complaint history revealed there has been a total of (b)(4), regarding 4 devices, for this device family and failure mode.During this same time frame(b)(4)have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.When not in use, the active electrode should be placed in a clean, dry, non-conductive safety holster.Integrated smoke evacuation pencil is designed and intended only to be used with an electrosurgical generator that has been tested to the iec 60601 standard.Please refer to generator to ensure compatibility.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, (b)(6), integrated smoke evacuation pencil, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿the console showed power being given out.And orvac activated automatically.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
INTEGRATED SMOKE EVACUATION PENCIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17441349
Report Number1320894-2023-00148
Device Sequence Number16821910
Product Code GEI
UDI-Device Identifier10845854082065
UDI-Public(01)10845854082065(17)260207(10)110223
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Catalogue NumberORVPLP02
Device Lot Number110223
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic